Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 1, 2012, 3:35 PM CDT for Gregory County, South Dakota. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 3:35 PM CDT (20:35 UTC)
- Expired
- May 1, 2012, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gregory County, SD
The radar
The North Platte radar (KLNX), 189 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 3:55 PM CDT | HAIL 0.75 | 3 Wnw Herrick, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS53 KFSD 012035
SVRFSD
SDC053-012115-
/O.NEW.KFSD.SV.W.0010.120501T2035Z-120501T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
* UNTIL 415 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF HERRICK...OR 33 MILES NORTHWEST OF
SPENCER...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HERRICK AROUND 345 PM CDT...
BONESTEEL AROUND 410 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4338 9911 4336 9909 4333 9908 4325 9895
4319 9887 4317 9888 4315 9882 4310 9876
4299 9932 4315 9943
TIME...MOT...LOC 2036Z 240DEG 19KT 4310 9926
WIND...HAIL 60MPH 1.00IN
$$
CJ2 follow-up statements
951
WWUS53 KFSD 012049
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 PM CDT TUE MAY 1 2012
SDC053-012115-
/O.CON.KFSD.SV.W.0010.000000T0000Z-120501T2115Z/
GREGORY SD-
349 PM CDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GREGORY COUNTY UNTIL 415 PM CDT...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HERRICK...OR 32 MILES NORTHWEST OF SPENCER...MOVING NORTHEAST AT 20
MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
GREGORY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4338 9911 4336 9909 4333 9908 4326 9897
4325 9895 4317 9889 4314 9881 4312 9880
4303 9924 4318 9936
TIME...MOT...LOC 2049Z 240DEG 19KT 4313 9920
WIND...HAIL 60MPH 1.00IN
$$
CJ314
WWUS53 KFSD 012112
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 PM CDT TUE MAY 1 2012
SDC053-012122-
/O.EXP.KFSD.SV.W.0010.000000T0000Z-120501T2115Z/
GREGORY SD-
412 PM CDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREGORY COUNTY WILL
EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4338 9911 4336 9909 4333 9908 4326 9897
4325 9895 4317 9889 4314 9881 4312 9880
4303 9924 4318 9936
TIME...MOT...LOC 2112Z 240DEG 19KT 4319 9906
$$
CJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 11:10 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 1, 11:10 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1110 AM CDT TUE MAY 1 2012 .DISCUSSION.../ISSUED AT 1110 AM CDT/ STRATUS HAS BURNED OF WELL AND IT WILL BE A GOOD AFTERNOON FOR HEATING...LESS CLOUD COVER AND MORE SUN MOST AREAS THAT WE HAD BEFORE. HIGH TEMPERATURES CERTAINLY WILL NOT FAIL ON BEING TOO LOW AND SOME MAY NOT BE WARM ENOUGH. WINDS LOOK GOOD AND STRONG AND MAY THREATEN A NEED FOR A WIND ADVISORY SOON FOR PART OF SOUTHWEST MN. STORMS WILL EXPECTED TO DEVELOP AFTER 4 PM AND LITTLE CHANGE FOR NOW IN SEVERE THREAT OUTLOOK. && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ WITH STRATUS AND ANY FOG BURNED OFF...OUTLOOK IS FOR VFR UNTIL STORMS DEVELOP AFTER 21Z. STORMS WILL OF COURSE PRESENT THEIR LOCAL ENVIRONMENTS OF HIGHLY VARIABLE CONDITIONS DOWN TO LOCAL AND BRIEF IFR. STORMS WILL BE MAINLY OVER SOUTHEAST TWO THIRDS OF FORECAST AREA AND SHOULD BE DISSIPATED OR MOVED OUT BY 02/12Z. VFR SHOULD REMAIN GENERAL OUTSIDE STORM AREAS...EXCEPT OVER SOUTHEAST PART OF AREA...ROUGHLY KSUX TO KMJQ AND SOUTHEAST OR MUCH OF NORTHWEST IA...WHERE GENERAL CEILINGS AOB 1K FEET AND VISIBILITIES 3-5SM BR MAY REDEVELOP AND AFFECT THIS AREA 02/08Z-15Z. OCCASIONAL SURFACE GUSTS ABOVE 25 KNOTS THROUGH 02/01Z OVER AREA. OVER SOUTHWEST MN SUSTAINED WINDS MAY BE CLOSE TO 25 KNOTS WITH GUSTS TO 35 KNOTS THROUGH THE SAME TIME. && .PREV DISCUSSION.../ISSUED AT 438 AM CDT/ LOW AMPLITUDE FLOW ACROSS THE MID NATION WILL AMPLIFY SOMEWHAT WITH TROUGHING IN THE WEST AND RIDGING IN THE EAST...PUTTING AREA IN AN ACTIVE SOUTHWEST FLOW FOR MUCH OF THE PERIOD. STRONG ENERGY HAS PUNCHED ON THE PACIFIC NORTHWEST COAST...WITH LEADING WAVE IN MONTANA...SECONDARY ENERGY DIGGING INTO NEVADA...AND THIRD STRONGER IMPULSE OFF THE COAST TO ADD TO THE MIX. WEAKER SYSTEM IS LIFTING TOWARD SOUTHERN MANITOBA...AND INCREASED THETA E ADVECTION WITH LOW LEVEL JET PRODUCING A FEW SHOWERS/THUNDERSTORMS NORTH OF THE AREA. CHALLENGE TODAY IS PRIMARILY DIAGNOSING THE SEVERE WEATHER THREAT FOR THE NEXT COUPLE OF DAYS...AND LOCATING THE BETTER CHANCE/TIMING PRECIPITATION. EARLY MORNING...WATCHING MASS OF STRATUS EXPANDING AND SPREADING RAPIDLY NORTH INTO SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. INCREASING DEWPOINTS DUCTING EFFECTIVELY BENEATH INVERSION...AND EXPECT STRATUS TO OVERSPREAD MOST IF NOT ALL OF THE AREA THROUGH EARLY TO MID MORNING. HOWEVER...SHOULD CONTINUE TO ADVECT AND MIX OUT THROUGH EARLY AFTERNOON. THERE WILL BE PLENTY OF CIRRUS IN THE MIX AS WELL...AND ALL THIS CLOUDINESS AND THE SLOW START SHOULD MAKE FOR TEMPERATURES OVERALL A BIT LOWER IN THE EAST THAN THE PREVIOUS FORECAST. WARMEST AREAS LIKELY TO BE THE LOWER BRULE TOWARD LOWER JAMES VALLEY...WHERE INTERESTING DRY LINE FEATURE WILL WORK BY LATER AFTERNOON. THE STRONG MIXED LAYER ALOFT SPREADING ACROSS THE AREA WILL PROVIDE A FEW ISSUES WITHSTANDING FOR CONVECTIVE DEVELOPMENT... NOT THE LEAST OF WHICH WOULD BE A STOUT CAPPING INVERSION PRESENT YET AT 18Z-21Z IN MOST SHORT TERM PROFILES OUTSIDE THE NAM AND SOME OF THE SREF MEMBERS...WHICH ARE REJECTED. TIED THE THUNDERSTORM DEVELOPMENT IN FAIRLY NARROW AREA GENERALLY ALONG THE SFC-925 HPA THETA E GRADIENT...WHICH WOULD APPEAR TO BE THE ONLY BOUNDARY WHICH MAY IGNITE CONVECTION THIS AFTERNOON... PERHAPS REINFORCED SOMEWHAT FROM THE OUTFLOW/DIFFERENTIAL DIABATIC IMPACT OF OUTFLOW FROM LARGE MCS TO THE SOUTH. NOT OVERLY IMPRESSED WITH THE SHEAR. LOWEST SHEAR LOOKS VERY WEAK WITH LITTLE CONVERGENCE ALONG THE BOUNDARY...SO SIGNIFICANT TORNADIC THREAT DOES NOT APPEAR TO BE PRESENT. WOULD TAKE SOME STORM SCALE INTERACTIONS TO IMPROVE PROSPECTS AT THIS TIME. DEEPER SHEAR IS MODEST TO DECENT...ENOUGH TO SUGGEST SUPERCELL CHARACTER TO STORMS LATER AFTERNOON THROUGH AT LEAST THE EARLY EVENING WITH ROUGHLY 45-50 KNOTS 0-6KM...WITH ABOUT 2/3 OF THAT IN THE 0-3KM LAYER. HAIL GROWTH IS IN A PRETTY GOOD STATE...AND WITH EXPECTED APPROX 1500 J/KG MLCAPE...WOULD THINK SOME HALF DOLLAR TO GOLFBALL HAIL POSSIBLE EARLY...AND MAYBE EVEN A ROGUE LOW PRECIP TYPE CELL GETTING A BIT LARGER THAN THAT. PROXIMITY OF DRY AIR TO DEVELOPMENT WOULD PUT DAMAGING WINDS A RISK AS WELL. COVERAGE LIKELY TO INCREASE HEADING INTO THE EVENING AS THE SYNOPTIC SCALE LIFT BECOMES MORE FAVORABLE...ESPECIALLY NORTH OF HIGHWAY 18. SEVERE THREAT WILL CONTINUE...BUT EXPECT THAT HAIL SIZE WOULD TAPER OFF MORE TOWARD THE EAST...AND WIND THREAT PERHAPS A BIT MORE STAVING OFF THE NOCTURNAL STABILIZATION. MOST STORMS WILL BE CLEAR OF THE CWA BY LATE NIGHT...PERHAPS LINGERING IN THE FAR SOUTHEAST CLOSEST TO THE VEERED LOW LEVEL JET AND CONVECTIVELY DRIVEN LOW LEVEL BOUNDARY. ON WEDNESDAY...AT LEAST THE FIRST HALF TO BIT MORE OF THE DAY SHOULD BE QUIET...BUT APPROACH OF THE TRAILING UPPER ENERGY INTO THE WESTERN PLAINS WILL INVIGORATE THE LOW LEVEL JET ONCE AGAIN...AND AID IN DEVELOPMENT OF SCATTERED STORMS BY LATE AFTERNOON. IN MANY WAYS...THE SEVERE THREAT ACTUALLY LOOKS BETTER ON WEDNESDAY WITH A SLIGHTLY STRONGER SHEAR AND INSTABILITY...AND MORE DEFINED LOW LEVEL BOUNDARY PRESENCE WOULD MAKE FOR A TORNADIC THREAT AS WELL. MAY BE TWO AREAS OF DEVELOPMENT...FIRST NEAR NORTHWEST IOWA...AND SECONDARILY MORE ELEVATED TOWARD SOUTH CENTRAL SD IN VERY STRONG SYNOPTIC LIFT FORCING WITH RIGHT ENTRANCE OF JET. DID NOT YET EXPLICITLY MENTION SEVERE RISK IN GRIDS AT THIS TIME FOR WEDNESDAY LATE DAY AND EVENING...BUT GENERALLY WILL BE SOUTH OF A TRACY TO TYNDALL LINE. FAIRLY FORMIDABLE RAINFALL POSSIBLE WITH STORMS WHICH CONGEAL ACROSS AREA DURING THE EVENING AND EARLY IN OVERNIGHT...BUT AGAIN SHOULD BE ON FAST TRACK OUT OF THE AREA BY MID MORNING AS UPPER JET LIFTS RAPIDLY NORTHEAST. PRECIP LIKELY TO END AND LEAVE MUCH OF LATER THURSDAY AND THURSDAY NIGHT DRY AT THIS TIME WITH DEEPER BOUNDARY SHOVED WELL SOUTH...AND ONLY IMPACT OF WAVES IN SOUTHWEST FLOW ALONG WITH NORTH AND WEST BORDER LATER THU NIGHT AND EARLY FRIDAY. ALMOST SENSELESS TO GET HUNG UP ON DETAILS OF THE FORECAST BEYOND THE NEXT COUPLE OR THREE DAYS...AS LIKELY CONVECTION WILL FULLY MESS UP THE GUIDANCE. VERY LITTLE TO NO AGREEMENT FROM RUN TO RUN OR MODEL TO MODEL...AND MOST GUIDANCE INSISTING ON CONTINUING STRONG RAIN CHANCES THROUGH THE WEEKEND AND INTO MONDAY. POTENTIAL FOR ANOTHER MCS TYPE DEVELOPMENT INDICATED ON FRIDAY NIGHT...PERHAPS A SLIGHT SIGNAL OF MAINLY THROUGH NORTHEAST 2/3 OF AREA. WILL ATTEMPT TO WORK IN A COUPLE PERIODS OF MORE DRY CONDITIONS...BUT WITH THE CHALLENGE OF TIMING AND COORDINATION...HARD TO PICK EXACTLY WHICH PERIODS WILL BE LESS IMPACTED BY PRECIP. CERTAIN TO SAY THAT NOT ALL OF THE SATURDAY NIGHT THROUGH MONDAY PERIODS WILL FIND RAINFALL... AND WILL HAVE TO WAIT FOR MORE CERTAINLY BEFORE FILTERING THOSE OUT. TEMPERATURES STARTING TO THE WARM SIDE OF NORMALS WILL SETTLE BACK CLOSER TO THOSE READINGS BY END OF THE WEEKEND. /CHAPMAN && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, May 1, 2:16 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FIRST PARAGRAPH NATIONAL WEATHER SERVICE SIOUX FALLS SD 216 PM CDT TUE MAY 01 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 216 PM CDT TUE MAY 01 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED HIGH-BASED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA THROUGH THE MID AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE... HOWEVER SMALL HAIL AND WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. DISCRETE SURFACE-BASED THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AFTER 5 PM THIS AFTERNOON...BETWEEN THE JAMES RIVER VALLEY AND INTERSTATE 29. THESE SCATTERED STORMS WILL DEVELOP RAPIDLY...AND WILL BE CAPABLE OF PRODUCING HAIL TO AROUND GOLF BALL SIZE AND DAMAGING WIND GUSTS OF 65 MPH. THESE STORMS MAY TRANSITION TO SMALLER BOWING SEGMENTS WITH POTENTIAL FOR QUARTER TO HALF DOLLAR HAIL AND WIND GUSTS TO 70 MPH...AS THEY MOVE EAST INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA AFTER 8 PM. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS APPEARS TO BE A BIT BETTER LATE WEDNESDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP FROM SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA BY LATE AFTERNOON. THESE STORMS WILL GRADUALLY LIFT NORTHEAST THROUGH THE EVENING. THUNDERSTORMS SOUTHEAST OF A LINE FROM TRACY MINNESOTA...TO PICKSTOWN SOUTH DAKOTA...MAY BECOME SEVERE WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. A COUPLE OF TORNADOES ARE A THREAT FROM LATE AFTERNOON INTO EARLY EVENING SOUTH OF A LINE FROM JACKSON MINNESOTA TO VERMILLION SOUTH DAKOTA. THUNDERSTORMS WILL CONTINUE AT TIMES THROUGH EARLY NEXT WEEK. WHILE DIFFICULT TO PINPOINT THE RISK AT THIS RANGE...IT WOULD APPEAR THAT THE RISK FOR A FEW SEVERE STORMS WILL REMAIN LATER FRIDAY INTO FRIDAY NIGHT ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT BETWEEN THE JAMES RIVER VALLEY AND INTERSTATE 29...AND AFTER 8 PM EAST OF INTERSTATE 29...ENDING BY MIDNIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:02 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas | 28 min |
| May 1, 4:03 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook | 27 min |
| May 1, 5:16 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 29 min |
| May 1, 6:18 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Minnehaha | 27 min |
| May 1, 6:29 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Lincoln, McCook, Minnehaha, Turner | 46 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.